Alert archive / Illinois / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Apr 26, 2011, 7:30 AM CDT for Edgar County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 7:30 AM CDT (12:30 UTC)
- Expired
- Apr 26, 2011, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WGUS43 KILX 261230
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
730 AM CDT TUE APR 26 2011
ILC045-261630-
/O.NEW.KILX.FA.W.0002.110426T1230Z-110426T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGAR IL-
730 AM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLOOD WARNING FOR...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1130 AM CDT
* AT 729 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
CONTINUED FLOODING WITH WATER OVER SOME ROADS IN THE WARNED AREA.
ALTHOUGH THE HEAVY RAIN HAS ENDED THIS MORNING...RUNOFF FROM
PREVIOUS RAINFALL OVERNIGHT WILL CONTINUE TO POSE A FLOOD THREAT
INTO LATE MORNING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PARIS...
BROCTON...CHRISMAN...HUME...KANSAS...OLIVER...REDMON AND VERMILION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3948 8768 3949 8769 3948 8796 3979 8797
3979 8794 3988 8794 3988 8762 3987 8761
3987 8758 3988 8756 3988 8754 3948 8753
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Apr 26, 6:21 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 26, 6:21 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 621 AM CDT TUE APR 26 2011 .DISCUSSION... ISSUED 314 AM CDT TUE APR 26 2011 MAIN CONCERN CONTINUES TO BE THREAT FOR HEAVY RAIN AND FLOODING ACROSS THE SOUTHEAST KILX CWA...PARTICULARLY LATER TONIGHT INTO WEDNESDAY WITH NEXT POTENT WAVE EXPECTED TO IMPACT THE REGION. 07Z SURFACE ANALYSIS SHOWS LOW PRESSURE OVER NORTHWEST MISSOURI...WITH WARM FRONTAL BOUNDARY EXTENDING EASTWARD INTO CENTRAL ILLINOIS. STEADY RAIN CONTINUES TO FALL OVER EAST-CENTRAL AND SOUTHEAST ILLINOIS...HOWEVER THE HEAVIEST AXIS HAS NOW SHIFTED INTO INDIANA. ALOFT...ACTIVE FLOW PATTERN CONTINUES ACROSS THE CONUS. ONE VIGOROUS SHORT-WAVE IS LIFTING NORTHEASTWARD THROUGH KANSAS/MISSOURI...WHILE ANOTHER WAVE IS ALREADY APPARENT UPSTREAM ACROSS NEVADA/UTAH. SHORT TERM...TODAY THROUGH THURSDAY SURFACE LOW WILL LIFT NORTHWARD INTO IOWA THIS MORNING...PULLING WARM FRONT INTO NORTHERN ILLINOIS. SCATTERED SHOWERS WILL LINGER ACROSS THE AREA WITHIN THE WARM SECTOR...AS MOISTURE CONTINUES TO STREAM NORTHWARD AROUND THE SURFACE/UPPER LOW. PRECIP WILL TEND TO COME TO AN AND DURING THE AFTERNOON ACROSS THE WESTERN CWA AS MID-LEVEL DRY SLOT CURRENTLY EVIDENT ON WATER VAPOR IMAGERY PUSHING INTO ARKANSAS TRIES TO WORKS ITS WAY NORTHWARD. FURTHER EAST...TRAILING FRONT/WIND SHIFT NEVER CLEARS THE EASTERN CWA...SO AM A LITTLE CONCERNED ABOUT RE-DEVELOPMENT WITHIN THE LINGERING INSTABILITY AXIS. NAM MAINTAINS DRY CONDITIONS...HOWEVER 4KM WRF-NMM HINTS AT WIDELY SCATTERED CONVECTION ALONG THE BOUNDARY. HAVE THEREFORE INCLUDED A CHANCE FOR THUNDER ALONG AND EAST OF I-57 FOR THE AFTERNOON. NEXT UPPER-WAVE WILL QUICKLY TRACK INTO THE SOUTHERN PLAINS LATER TODAY...RESULTING IN SURFACE CYCLOGENESIS OVER OKLAHOMA. 00Z 26 APR MODELS ARE A BIT FURTHER NORTH AND WEST WITH ITS EXPECTED TRACK THAN PREVIOUS RUNS...TAKING IT INTO INDIANA BY WEDNESDAY EVENING. A LEAD SHORT-WAVE IS PROGGED TO LIFT NORTHEASTWARD AHEAD OF THE MAIN FEATURE TONIGHT...BRINGING A RENEWED ROUND OF SHOWERS AND THUNDERSTORMS BACK INTO PARTS OF CENTRAL ILLINOIS. THINK THE EVENING WILL BE LARGELY DRY...WITH PRECIP RAPIDLY SPREADING ACROSS AT LEAST THE EASTERN HALF OF THE CWA AFTER MIDNIGHT. AS THE MAIN UPPER WAVE AND ASSOCIATED SURFACE LOW TRACK ALONG THE WABASH RIVER INTO INDIANA ON WEDNESDAY...RAIN WILL CONTINUE ACROSS MUCH OF THE AREA. THE HIGHEST POPS WILL BE FOCUSED ALONG AND EAST OF I-57...WITH DECREASING RAIN CHANCES FURTHER WEST. RAINFALL AMOUNTS WITH THE SYSTEM TONIGHT INTO WEDNESDAY MAY EXCEED ONE INCH ALONG AND SOUTHEAST OF A PARIS TO FLORA LINE...BUT WILL LIKELY BE ONE TENTH OF AN INCH OR LESS FURTHER WEST ACROSS THE ILLINOIS RIVER VALLEY. SHOWERS WILL LINGER ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS INTO WEDNESDAY EVENING BEFORE THE SYSTEM FINALLY PULLS AWAY. UPPER LOW WILL CONTINUE TO SPIN JUST NORTH OF THE AREA ON THURSDAY...KEEPING CONDITIONS MOSTLY CLOUDY AND COOL. MAY EVEN SEE A FEW LIGHT SHOWERS FROM TIME TO TIME AS SPOKES OF ENERGY ROTATE AROUND THE LOW ACROSS CENTRAL ILLINOIS. HAVE INCLUDED SLIGHT CHANCE POPS ACROSS THE NORTHERN TWO-THIRDS OF THE CWA ACCORDINGLY. LONG TERM...FRIDAY THROUGH MONDAY HIGH PRESSURE WILL TAKE CONTROL OF THE WEATHER ON FRIDAY...PROVIDING PLENTY OF SUNSHINE AND BOOSTING HIGH TEMPS BACK TO NEAR NORMAL IN THE MIDDLE TO UPPER 60S. AFTER THAT...A COLD FRONT WILL APPROACH FROM THE WEST OVER THE WEEKEND. THIS FEATURE WILL LIKELY BE MUCH MORE PROGRESSIVE THAN THE PERSISTENT BOUNDARY THAT HAS PLAGUED PARTS OF THE MIDWEST/OHIO VALLEY THIS WEEK...HOWEVER MODELS ARE STILL IN DISAGREEMENT ON ITS SPEED. BOTH GFS/ECMWF BRING THE FRONT INTO ILLINOIS ON SATURDAY...THEN GFS PUSHES IT RAPIDLY OFF TO THE EAST BY SATURDAY NIGHT...WHILE ECMWF SLOWS IT DOWN AND KEEPS IT IN THE VICINITY UNTIL SUNDAY NIGHT. AT THIS POINT...WILL ONLY FEATURE MENTIONABLE POPS SATURDAY/SATURDAY NIGHT...THEN WILL GO DRY FOR SUNDAY AND MONDAY. BARNES && .AVIATION... ISSUED 621 AM CDT TUE APR 26 2011 LOW PRESSURE IS LOCATED EASTERN IA WITH A WARM FRONT EASTWARD INTO NORTHERN IN...AND A COLD FRONT SOUTHWEST INTO SOUTHWESTERN MO. DEEP LAYERED MOISTURE WILL CONTINUE OVER IL TODAY INTO TONIGHT...ALTHOUGH THERE WILL BE A RELATIVE LULL IN PRECIPITATION THIS MORNING. EXPECT ONLY SCATTERED SHOWERS WITH SOME TEMPO MVFR STRATOCU...OTHERWISE CEILINGS SHOULD BE ABOVE 3K FT WITH SOUTHWEST SURFACE WINDS 15-25 KT ALONG WIND HIGHER GUSTS. WINDS WILL DECREASE AROUND 00Z AND BECOME LIGHT/VARIABLE. LATER TONIGHT ANOTHER SHORTWAVE WILL MOVE UP FROM THE SOUTHERN PLAINS INTO THE LOWER OHIO VALLEY...BRINGING ANOTHER UPSWING IN PRECIPITATION MAINLY AFTER MIDNIGHT ALONG WITH MVFR/IFR CEILINGS. 04 && .HYDROLOGY... ISSUED 314 AM CDT TUE APR 26 2011 HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH WEDNESDAY TO COVER THE NEXT ROUND OF POTENTIALLY HEAVY RAIN BEGINNING LATER TONIGHT. MUCH OF SOUTHEAST ILLINOIS HAS PICKED UP 2 TO 3 INCHES OF RAIN OVER THE PAST 24 HOURS...SO ANY ADDITIONAL RAINFALL WILL BE PROBLEMATIC. LATEST GUIDANCE FROM HPC SUGGESTS AROUND 1 INCH OF RAIN ALONG AND SOUTHEAST OF A PARIS TO FLORA LINE TONIGHT INTO WEDNESDAY. WITH TRACK OF SURFACE LOW EXPECTED TO BE FURTHER WEST THAN ORIGINALLY THOUGHT...POTENTIAL FOR CONVECTION IS HIGHER. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THUNDERSTORMS COULD LEAD TO FLASH FLOODING OF MANY LOW-LYING AND FLOOD-PRONE AREAS. DESPITE A LULL IN THE PRECIPITATION TODAY...THREAT FOR ADDITIONAL RAIN AND FLOODING TONIGHT AND WEDNESDAY WARRANTS EXTENSION OF WATCH. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ILZ062-063- 066>068-071>073. &&
Hazardous weather outlook, Apr 26, 6:00 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT TUE APR 26 2011 ILZ062-063-066>068-071>073-271100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 600 AM CDT TUE APR 26 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AFTER A LULL IN THE RAIN THIS MORNING INTO MIDDAY...ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAIN WILL BE LIKELY LATE THIS AFTERNOON AND TONIGHT. ONE TO TWO ADDITIONAL INCHES OF RAINFALL WILL BE POSSIBLE...WHICH COULD CAUSE FLASH FLOODING. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND POSSIBLY HAIL THROUGH ABOUT 9 PM. FLOODING WILL CONTINUE FOR MANY AREA RIVERS AND STREAMS... INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS BASINS. THESE RIVERS WILL BE ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE INTO AT LEAST MIDDAY ON WEDNESDAY. THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS AROUND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. ILZ027>031-036-037-040-041-047-049-050-271100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 600 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE LOWER SANGAMON AND ILLINOIS RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS AROUND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044-045-053-271100- CHAMPAIGN-MACON-PIATT- 600 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ON THE SANGAMON RIVER IN THE MONTICELLO AREA FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS AROUND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-046-048-051-052-054>057-061-271100- CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MCLEAN-MENARD- MOULTRIE-SANGAMON-SHELBY-VERMILION- 600 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT WEATHER SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS AROUND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 26, 6:06 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM FLASH FLOOD 3 SSE VERMILION 39.54N 87.57W
04/26/2011 EDGAR IL LAW ENFORCEMENT
MIDWESTERN GAS STREET WASHED OUT IN RURAL EDGAR COUNTY.
0430 AM FLASH FLOOD 2 N HUTSONVILLE 39.14N 87.66W
04/26/2011 CRAWFORD IL LAW ENFORCEMENT
WATER OVER THE ROAD NEAR CIPS TO THE NORTH OF
HUTSONVILLE.
0522 AM FLASH FLOOD BRIDGEPORT 38.71N 87.76W
04/26/2011 LAWRENCE IL LAW ENFORCEMENT
WATER OVER MANY STREETS IN BRIDGEPORT.
0522 AM FLASH FLOOD 1 S SUMNER 38.70N 87.86W
04/26/2011 LAWRENCE IL LAW ENFORCEMENT
WATER OVER THE ROAD
0600 AM HEAVY RAIN OGDEN 40.12N 87.96W
04/26/2011 M1.22 INCH CHAMPAIGN IL MESONET
24 HR ACCUMULATION
0600 AM HEAVY RAIN 3 W BIRDS 38.84N 87.73W
04/26/2011 M1.45 INCH LAWRENCE IL MESONET
24 HOUR ACCUMULATION
0600 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
04/26/2011 M1.27 INCH PIATT IL MESONET
0605 AM FLASH FLOOD TUSCOLA 39.80N 88.28W
04/26/2011 DOUGLAS IL EMERGENCY MNGR
WATER REPORTED OVER THE ROAD AT SEVERAL SPOTS ALONG RT.
45
&&
CHURCHILLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:43 PM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 9 hr |
| Apr 25, 9:19 PM CDT | Flash Flood Warning | ILX | Clay, Jasper, Richland | 8 hr |
| Apr 25, 10:12 PM CDT | Flash Flood Warning | ILX | Douglas | 8 hr |
| Apr 25, 10:29 PM CDT | Flash Flood Warning | ILX | Clark, Crawford, Edgar, Lawrence | 9 hr |
| Apr 26, 7:26 AM CDT | Areal Flood Warning | ILX | Crawford, Lawrence | 4 hr |
| Apr 26, 11:09 AM CDT | River Flood Warning | ILX | Vermilion | 34 hr |
| Apr 26, 11:22 AM CDT | Areal Flood Warning | ILX | Edgar | 6 hr |
| Apr 26, 11:24 AM CDT | Areal Flood Warning | ILX | Crawford, Lawrence | 6 hr |
| Apr 26, 12:03 PM CDT | Special Weather Statement | ILX | Christian, Macon | 57 min |
Nearby
Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.